MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029967767
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 2.25 x 28mm synergy xd drug-eluting stent was advanced for treatment.However, during introduction, the device broke midshaft outside of the patient.The device was removed, and the procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.25 x 28mm synergy xd drug-eluting stent was advanced for treatment.However, during introduction, the device broke midshaft outside of the patient.The device was removed, and the procedure was completed with another of same device.No patient complications were reported.It was further reported that the target lesion was located in the left anterior descending artery.
 
Additional Manufacturer Narrative
B5.Describe event or problem updated.Device evaluated by mfr: synergy xd mr us 2.25 x 28mm was returned for analysis.A visual, tactile, microscopic and dimensional testing were performed on the device.Visual examination identified the stent had damage at the proximal section.A visual and tactile examination of the hypotube found multiple kinks and a break in the shaft at 24cm distal to the distal end of the strain relief.No issues identified with the outer / mid-shaft sections or the inner lumen of the device.The microscopic examination of the crimped stent via scope found evidence of stent damage with stent struts lifted at the proximal section.No signs of movement, stent was set between the proximal and distal markerbands.Balloon cones were reviewed, and no issues were noted.Balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Bumper tip showed no signs of distal tip damage.The undamaged crimped stent od (outer diameter) was measured by snap gauge and the result is within max crimped stent profile measurement.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17889708
Report Number2124215-2023-55054
Device Sequence Number12594387
Product Code NIQ
UDI-Device Identifier08714729980759
UDI-Public08714729980759
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2024
Device Lot Number0029967767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer10/13/2023
11/14/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date10/19/2023
11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown